MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details customer did report if they processed qc samples to validate 0.8% resolve panel a lot vra438 on the day of the reported event.Cards and reagent red blood cells storage and usage conditions were aligned with ortho's recommendations.The type and lot of reagent red cell used to perform the antibody screening was not provided therefore it could not be possible to establish if all reactions obtained were as expected.According to ortho lot-specific information for 0.8% resolve panel a lot vra438: - cells 7 and 11 are positive and heterozygous for k(kel1) antigen and the other cells are negative for k(kel1) antigen - cell 3 is positive and homozygous for e(rh3) antigen, cell 6 is positive and heterozygous for e(rh3) antigen and the other cells are negative for e(rh3) antigen.Therefore, the negative reactions obtained with cells 3 and 6 are not consistent with the expected reactivity of an anti-e(rh3) antibody.Customer did not provide the intensities obtained with the other cells of the red cell reagent; therefore we cannot determine if all results were as expected for anti-k(kel1) antibody.It is assumed that all reactions were as expected and consistent with the reactivity of an anti-k(kel1) antibody.Customer reported they could identify both antibodies using 0.8% resolve panel b, so it is assumed that all reactions were as expected and consistent with the reactivity of a mix of anti-k(kel1) and anti-e(rh3) antibodies.A review of the manufacturing batch record for 0.8% resolve panel a lot vra438 was performed at ortho's manufacturing site.All in-process and qa testing met release criteria.There were no non-conformances/quality events for this lot.This lot met all acceptance criteria.Retain 0.8% resolve panel a lot vra438 was tested on a ortho vision analyzer in iat with known plasma anti-d, anti-k, anti-fya and mts anti-igg card lot 110222011-10 exp.06 september 2023 (mts-anti-igg lot 02242301-17 was unavailable).Expected positive and negative results were obtained.Retain sample of 0.8% resolve panel a lot vra438 cells 3 and 6 were tested in tube for the presence of the e antigen.First the 0.8% cells were converted to a 3% cell suspension and then tested with ortho reagent: anti-e bioclone, as per ifu, tube method.At immediate spin, 3.5+ reactions were observed for cells 3 and 6.Results meets specifications, a minimum reaction of 2+ is required for all positive final readings.Expected positive and negative results were obtained.Issue reported by the customer could not be reproduced.A review of the complaints associated with the red cell reagents manufactured using the same donors as those used to manufacture cells from lot vra438 of 0.8% resolve panel a being positive for e(rh3) antigen was performed.No trend or systematic failure of these donors was identified.The review of the worldwide complaint databases between 12 september 2022 and 12 september 2023 was performed for call subject 6902317 (0.8% resolve panel a) and lot vra438.Three other complaints were identified with call area falseneg.Detailed review of the activities for one of these complaints identified a similar profile as this complaint.No trend was identified.The assignable cause of the discordant negative reactions in antibody identification with 0.8% resolve panel a could not be determined.There was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.In mitigation of the discordant negative reactions in antibody identification obtained, the device instructions for use of 0.8 % resolve panel a red cell reagent state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.
 
Event or Problem Description
Mxp2552433 windchill ra603188 (b)(6) 2023, a customer complained to ortho global technical solution centre (gtsc) about what was described as a discrepant negative antibody identification result in the indirect antiglobulin test (iat) for one patient¿s sample using 0.8% resolve panel a lot vra438 in conjunction with their ortho workstation id-mts (j51002423).Complainant/complaint reporter: stephen golding ¿ laboratory manager date of event:(b)(6) 2023 reported on (b)(6) 2023 by stephen golding to ortho gtsc reagents: 0.8% resolve panel a lot vra438 expiry date 05 september 2023 antibody screening reagent red cells and mts card type lots and expiry dates not provided.0.8% resolve panel b lot and expiry date not provided.Patient¿s information: no information provided.The customer reported that on (b)(6) 2023, they had tested a sample from this patient for antibody screening in iat and that they obtained an overall positive result (no further information was provided).The customer reported that the same day they had tested this patient¿s sample for antibody identification in iat using 0.8% resolve panel a lot vra438 and mts cards (lot not provided) with and ortho workstation id-mts (j51002423) and that they obtained two discrepant negative reactions with cells 3 and 6 of the red cell panel (no further information was provided).The customer reported that on the same day, the customer had tested this patient¿s sample for antibody identification in iat using 0.8% resolve panel b (lot not provided) with mts cards (lot and type not provided) and the same analyzer and that they obtained positive reactions with cells being positive for e(rh3) antigen.The customer said that they could also identify an anti-k(kel1) antibody (no further details were provided) the customer complained as they were able to identify the anti-e(rh3) and anti-k(kel1) antibodies with 0.8% resolve panel b but missed the anti-e(rh3) with 0.8% resolve panel a lot vra438.The customer reported that no biased result had been reported to the physician.The customer reported that the patient had not been harmed as a result of the reported event.

Brand Name
ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17797706
Report Number0002250051-2023-00118
Device Sequence Number7490218
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public10758750007677
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Catalogue Number6902317
Device Lot NumberVRA438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown